Mathieu functions of complex argument and their applications to the scattering by lossy elliptic cylinders

A. K. Hamid, M. I. Hussein, H. A. Ragheb, M. Hamid

Research output: Contribution to journalArticlepeer-review

20 Citations (Scopus)

Abstract

The aim of this paper is to outline the theory for calculating the angular and radial Mathieu functions of complex arguments. These functions are required for the computation of analytic solutions of electromagnetic scattering by lossy dielectric elliptic cylinders and waveguides. The backscattered echo width of a lossy dielectric elliptic cylinder is compared with the special case of lossy circular and weakly lossy elliptic cylinders and excellent agreement is obtained in all cases. Tabulated and plotted numerical results of typical Mathieu functions are presented.

Original languageEnglish
Pages (from-to)209-217
Number of pages9
JournalApplied Computational Electromagnetics Society Journal
Volume17
Issue number3
Publication statusPublished - Nov 2002

ASJC Scopus subject areas

  • Astronomy and Astrophysics
  • Electrical and Electronic Engineering

Fingerprint

Dive into the research topics of 'Mathieu functions of complex argument and their applications to the scattering by lossy elliptic cylinders'. Together they form a unique fingerprint.

Cite this